Kate (acetamide) wrote in little_details,
Kate
acetamide
little_details

Hypoglycaemic Shock

Setting: UK, present day.

So my character is type I diabetic, but when he does his evening shot he's in the middle of an argument and accidentally injects too much insulin because he's not concentrating properly.

My questions:

1) How much insulin would be needed for him to go into hypoglycaemic shock, if his glucose level was slightly above what would be considered 'normal'?
2) How long would it take for the shock to set in? Would it be a matter of minutes, or hours?

I struggled finding what I needed because most of the searches turned up medical journals which I did not understand a word of, or they were related to hypoglycaemia in general, rather than as a result of an insulin overdose.

Thank you in advance!
Tags: ~medicine: illnesses: diabetes
Subscribe
  • Post a new comment

    Error

    default userpic
    When you submit the form an invisible reCAPTCHA check will be performed.
    You must follow the Privacy Policy and Google Terms of use.
  • 15 comments